Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 59, NWS Wilmington, NC

October 8, 2021

NWS Wilmington, NC issued this small craft advisory at Oct 8, 2021, 8:53 PM EDT. It took effect at Oct 9, 2021, 6:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2021, 8:53 PM EDT (00:53 UTC)
In effect from
Oct 9, 2021, 6:00 PM EDT
Expired
Oct 9, 2021, 11:36 PM EDT
In force
6 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

304 
WHUS72 KILM 090053
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
853 PM EDT Fri Oct 8 2021

AMZ250-252-090900-
/O.NEW.KILM.SC.Y.0059.211009T2200Z-211010T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
853 PM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO NOON EDT
SUNDAY...

* WHAT...Northeast becoming North winds 15 to 20 kt with gusts up
  to 25 kt and seas peaking between 4 and 6 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 6 PM Saturday to noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

dch
4 follow-up statements
988 
WHUS72 KILM 090820
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
420 AM EDT Sat Oct 9 2021

AMZ250-252-092030-
/O.CON.KILM.SC.Y.0059.211009T2200Z-211010T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
420 AM EDT Sat Oct 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON EDT SUNDAY...

* WHAT...Northeast becoming North winds 20 to 25 kt and seas of 4
  to 6 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 6 PM Saturday to noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
812 
WHUS72 KILM 091944
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
344 PM EDT Sat Oct 9 2021

AMZ250-252-100400-
/O.CON.KILM.SC.Y.0059.211009T2200Z-211010T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
344 PM EDT Sat Oct 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts to 30 kts and seas of
  4 to 6 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 6 PM Saturday to noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

19
740 
WHUS72 KILM 100246
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1046 PM EDT Sat Oct 9 2021

AMZ250-252-101000-
/O.EXT.KILM.SC.Y.0059.000000T0000Z-211010T2200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1046 PM EDT Sat Oct 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Seas 4 
  to 7 ft...highest across the outer waters East of Cape Fear NC.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
dough
944 
WHUS72 KILM 100336
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1136 PM EDT Sat Oct 9 2021

AMZ250-252-101300-
/O.UPG.KILM.SC.Y.0059.000000T0000Z-211010T2200Z/
/O.NEW.KILM.GL.W.0005.211010T0400Z-211010T1300Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1136 PM EDT Sat Oct 9 2021

...GALE WARNING IN EFFECT UNTIL 9 AM EDT SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  4 to 7 ft expected.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 9 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
dch

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 3:32 PM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Oct 8, 3:32 PM EDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
332 PM EDT Fri Oct 8 2021

.SYNOPSIS...
Rainfall will increase once again tonight as a mid level system
moves across. An area of low pressure may develop just offshore
this weekend and affect the region briefly followed by warm and
mostly dry conditions next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Scattered showers possible late this afternoon, particularly near
the coast where light showers are already developing along the sea
breeze in NE SC. Rain coverage increases this evening as an upper
level shortwave approaches from the southwest and moisture rich
environment in place, with best chances of rain across the area
after midnight into Saturday morning. There will likely be pockets
of moderate to heavy rainfall, with an average QPF for the area
around 0.5-0.75" and locally higher amounts likely. Can't rule out
thunderstorms overnight, but expect any lightning to be isolated and
later this evening into early overnight hours. Lows tonight in the
upper 60s with low clouds and patchy low visibilities, within and
outside of precipitation.

A weak low pressure system a couple hundred miles east of the SC
coast will strengthen slightly tomorrow as it moves north-
northwestward towards SE NC. This will help keep scattered showers
in the area Saturday, especially for the Cape Fear region and
coastal NE SC. Current forecast for Saturday calls for high temps in
the mid to upper 70s, but there will likely be variations across the
area depending on any breaks in clouds. Saturday night's weather
will depend on location and strength of offshore low. NHC highlights
a 40% chance the low could acquire subtropical or tropical
characteristics Saturday night as it lingers near the SE NC coast.
Currently don't expect any impacts from this system outside of
continued light rain chances and breezy winds over coastal waters
and possibly beaches Saturday night.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The pattern will be in a bit of a transition late in
the weekend into early next week. Fairly amplified ridging will be
developing across the area as the meandering trough pushed to the
east just a little bit. There may be some lingering rainfall along
the coast Sunday and perhaps a few convective showers inland but
Monday will be mostly dry as this system moves off as well. The
above normal temperature pattern will continue basically unabated
with if anything a challenging forecast for Sunday with the moisture
gradient.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Expect a mostly dry period as mid level ridging will
will be prevalent across the southeast. The surface pressure pattern
will be somewhat muted with the position of the ridge so expect what
we have seen a lot of the past few weeks, warm partly to mostly
sunny days and relatively steamy overnight periods. Perhaps the main
forecast challenge will be from fog development citing the seemingly
ideal conditions, light winds, warm temperatures and abundant low
level moisture.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MVFR across the area this afternoon with a northerly wind shows
no signs of breaking despite models suggesting a break to VFR
later this afternoon. While seeing patches of brief VFR along
the coast, most of the area will see increasing moisture while
cirrus keeps temperatures suppressed. Showers late this
afternoon will remain light, increasing in intensity and
coverage this evening with VIS restrictions likely. Have
removed thunder from the TAF as storms should remain isolated
with the better likelihood being an enhanced pocket of heavy
rain. IFR develops overnight with showers ongoing, especially
inland. Showers again possible late tomorrow morning into early
afternoon, spreading to the coast by sunrise. Northerly winds
5-10 knots throughout the period.

Extended Outlook...Intermittent MVFR/IFR conditions in
convection and night-time stratus through early Sunday. VFR
becomes more dominant Monday through Tuesday with periodic night-
time stratus.

&&

.MARINE...
Through Saturday Night...
Sub-advisory marine conditions continue tonight, with ENE winds
around 10-15 kts, seas 2-3 ft, and scattered showers and
thunderstorms. Conditions begin to worsen Saturday afternoon as
low pressure currently well east of SC strengthens and moves
N-NW towards SE NC Saturday. For SE NC coastal waters by
Saturday evening and night, winds will be northerly sustained
near 20 kts with gusts up to 25 kts and seas 4-6 ft, with
exception of 3- 5 ft off western Brunswick coastline. NE SC
coastal waters forecasted to have northerly winds 15-20 kts and
seas 3-4 ft Saturday night.

Sunday through Wednesday... Surface low pressure will be
meandering just offshore with high pressure inland early in the
period. The low could be a bit stronger than this forecast
advertises if there are tropical characteristics with the system
but for now winds from the north of 10-15 knots are reasonable.
This system weakens, moves off, or basically becomes irrelevant
early next week leading to very light wind fields. Significant
seas will be 2-4 feet early, again highly dependent on the winds
Sunday with more confidence in trending down to 2-3 feet next
week.

&&

.TIDES/COASTAL FLOODING...
Lagging new moon planetary pull and increasing ocean wave energy
will bring another morning of tidal flooding along area beaches with
tomorrow's AM high tide. Brunswick will be the exception more
shielded. An advisory will also be needed on the Lower Cape Fear
midday tomorrow, enhanced by potentially by deepening low pressure
offshore. Water levels will also be close to minor flooding with
Sunday's AM high tide at beaches and along Lower Cape Fear
River.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...21
MARINE...SHK/VAO
TIDES/COASTAL FLOODING...VAO
Hazardous weather outlook, Oct 8, 3:36 PM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
336 PM EDT Fri Oct 8 2021

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-091945-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
336 PM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-091945-
Inland New Hanover-
336 PM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor tidal flooding likely with each late morning high tide through
Sunday. Evening high tides will approach minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-091945-
Coastal Brunswick-
336 PM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-091945-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
336 PM EDT Fri Oct 8 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Coastal Flood Advisory likely each morning the next day or two.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-091945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
336 PM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Small Craft Advisory Conditions possible late Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 4:01 AM EDTCoastal Flood AdvisoryILMNew Hanover, Pender10 hr
Oct 9, 12:26 PM EDTSpecial Marine WarningILM34 min
Oct 9, 12:54 PM EDTSpecial Marine WarningILM51 min

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.